Hi, I'm on 150mg per day of venlafaxine. It's really helped with my pnd (along with an emotional wellbeing course and an 8 week pnd group),and I'm thinking of asking my gp to reduce or wean me off them completely.
However, I'm quite forgetful and probably forgetting my pill once a week. The next day I feel terrible. I shake, have terrible headaches, feel dizzy and behave quite irrationally. It's making me a bit frightened of coming off of it.
So, if I forgot to take it should I just take it when I remember rather than leave it to the next morning? Also, what are others' experiences of coming off venlafaxine?
Hi there - I am unashamed to say i have been on this for around 8 years now - on and off (off times pretty rubbish) I'm down to 75mg a day, sometimes every other day and yes, if i forget, I get the sahky wierd feeling, wobbles, nausea etc. It's a side effect that a lot of people get very concerned about - but as it's a reasonably strong ad, then it will, I fell, have these side effects. I just take one as soon as I remember if this happens to me. I know that there are differing opinions about the drug, but it's the only thing that's ever worled for me - hence I'm still on it!
same with any ad though - if you are wanting to come off, ask your gp - the dose will be reduced slowly. I've been down to 37.5 mg every other day but then things have gone tits up and it's been increased.
Hi EHDS, it has really helped with my depression too. Especially when the other two I tried didn't work. I'm functioning quite well now. I don't think I'm 100% back to my old self, but I don't think I ever will be but this is my new normal.
oh sorry xposted. Yeah, I am planning on seeing gp about it. Although, it is going to be few more weeks. My dh broke his arm yesterday. We have 2 small dcs that I can't leave with him as he can't pick them up.
I know what you mean! I think it's great - the shaky feeling is annoying but at least it can be stopped by taking it. Don;t ever want to be back in the dark place again, and if that means this for ever, then so be it
When I came off venlafaxine it is the most ill I have have ever been in my life- I literally could hardly move for a week, constant nausea, dizziness, shakes, blurry thinking, 'brain zaps' (like electric shocks in my head)- it was awful and I would never take it again just to avoid coming off it!
I chose to do it over the course of a week (rather than more slowly) as I have three children and they were going away with their grandparents that week. I'd been warned that the withdrawal could be difficult so I chose to do it when I knew I wouldn't have to deal with the kids. I'd been advised by a doctor that doing it slowly just meant I'd have the withdrawal symptoms for longer.
I would seriously recommend making sure that you don't have to do anything else if you choose to go 'cold turkey'! Otherwise do it really slowly, but get advice from a doctor first either way.
Thanks Annie for your story. I think based on your experience I will carry on as I am until dh is better so that he can help me. Poor thing, he's been so supportive. He was due to start a promotion this week and has now been signed off for four weeks. He's gutted. Well my turn to be the supportive one.
I am on 300mg IR (150ml twice a day). Brilliant med, and no side effects for me. It has very short half life so is very quickly out of your system within 8 hours. Hence you really notice it if you miss a days dose. If I forget to take it I do get all the symptoms as described by other posters here. If it isn't too close to my usual next dose time I would take, but if you are on the extended release you need to be careful as it's distributed on a constant release concentration over a period of hours. With doses (above 150mg) there is increased potential risk of stress on the heart - I have regular ECGs. Some psychiatrists cross-tapper with an SSRI like Prozac during weaning off to lessen withdrawal problems -there are mixed views on how effective this is. Me, like another poster here, am happy to stay on it.
I was on 550mg (!) venlafaxine in my past. I could get down to 75 mg easily but then problems started. I tried to quit it five times until my psychiatrist learnt that there is an easy way! I started to take trazodone at the same time. I could stop taking venlafaxine and I did not get any withdrawal. Later I could stop taking trazodone without any problems.